UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 63

of 'Taxane-induced pulmonary toxicity'

63
TI
Severe interstitial pneumonia induced by paclitaxel in a patient with adenocarcinoma of the lung.
AU
Suzaki N, Hiraki A, Takigawa N, Ueoka H, Tanimoto Y, Kozuki T, Tabata M, Kanehiro A, Kiura K, Tanimoto M
SO
Acta Med Okayama. 2006;60(5):295.
 
A 71-year-old Japanese man with adenocarcinoma of the lung developed interstitial pneumonia after treatment with paclitaxel. The patient had acute chills and fever on the fourth day after the second exposure to paclitaxel, rapidly got worse despite empiric therapies, and developed prolonged respiratory failure requiring mechanical ventilation. Four months later, he died of respiratory failure due to progression of both interstitial pneumonia and lung cancer. This is the first case developing fatal paclitaxel-induced pulmonary toxicity to date. Interstitial pneumonia should be considered one of the possible life-threatening complications during treatment with paclitaxel.
AD
Department of Respiratory Medicine, Okayama University Hospital, Okayama 700-8558, Japan.
PMID